Alert archive / Ohio / Flash Flood Warnings in 2008
Flash Flood Warning 27, NWS Wilmington, OH
NWS Wilmington, OH issued this flash flood warning at Aug 24, 2008, 6:54 PM EDT for Butler County, Warren County, Ohio. It was in force for 111 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 24, 2008, 6:54 PM EDT (22:54 UTC)
- Expired
- Aug 24, 2008, 8:45 PM EDT
- In force
- 111 min
- Issued by
- NWS Wilmington, OH
- Area
- Storm-based polygon
- Flood severity
- None
Counties Butler County, OH, Warren County, OH
The radar
The Cincinnati radar (KILN), 46 km from the middle of the area, began a volume at 22:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 24, 7:56 PM EDT | FLASH FLOOD | 5 E Fairfield, OH | MASON RD. UNDERNEATH I-75 FLOODED, NEAR WEST CHESTER. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 62 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 10.9 hours before the alert went out and 48 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1639 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 46 m²/s²
- 0-3 km storm-relative helicity
- 41 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS51 KILN 242254 FFWILN OHC017-165-250045- /O.NEW.KILN.FF.W.0027.080824T2254Z-080825T0045Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE WILMINGTON OH 654 PM EDT SUN AUG 24 2008 THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A * FLASH FLOOD WARNING FOR... BUTLER COUNTY IN SOUTHWEST OHIO... WARREN COUNTY IN SOUTHWEST OHIO... * UNTIL 845 PM EDT. * AT 647 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THUNDERSTORMS HAD PRODUCED HEAVY RAINFALL ACROSS THE WARNED AREA. RADAR ESTIMATED THAT THREE TO FIVE INCHES OF RAIN HAD FALLEN ALONG INTERSTATE 75 BETWEEN WEST CHESTER...MASON AND MONROE IN SOUTHEAST BUTLER AND WESTERN WARREN COUNTIES SINCE 445 PM. AN ADDITIONAL ONE TO TWO INCHES IS POSSIBLE AS THUNDERSTORMS MOVE OVER THE SAME AREA. RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO OCCUR. SOME LOCATIONS THAT MAY EXPERIENCE FLOODING INCLUDE...MASON. IN ADDITION...PLACES ALONG THE FOLLOWING STREAMS MAY BE AFFECTED... MILLERS CREEK... GREGORY CREEK... LITTLE MUDDY CREEK... HEAVY RAINS FLOOD ROADS AND LOW LYING AREAS RAPIDLY. DO NOT DRIVE YOUR VEHICLE INTO WATER OF AN UNKNOWN DEPTH ON THE THE ROAD. IT ONLY TAKES TWO FEET OF RUSHING WATER TO CARRY AWAY MOST SPORT UTILITY VEHICLES AND PICKUPS. TAKE A DIFFERENT ROUTE TO REACH YOUR DESTINATION OR WAIT UNTIL THE WATER RECEDES. REMEMBER...MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES. DURING HEAVY RAIN...KEEP CHILDREN AWAY FROM STORM DRAINS... CULVERTS...CREEKS...STREAMS AND OTHER LOW LYING AREAS. SHALLOW GENTLY FLOWING WATER CAN RISE RAPIDLY IN A MATTER OF MINUTES AND SWEEP CHILDREN AWAY. LAT...LON 3944 8426 3930 8432 3931 8446 3945 8447 $$ RYAN
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this flash flood warning went out at Aug 24, 4:14 PM EDT, 2 hours 40 minutes earlier.
Area forecast discussion, Aug 24, 4:14 PM EDT, 2 hours 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 414 PM EDT SUN AUG 24 2008 .SYNOPSIS... SCATTERED SHOWERS AND THUNDERSTORMS WILL AFFECT THE FORECAST AREA THIS EVENING AS A WEAK COLD FRONT DRIFTS ACROSS THE REGION. HIGH PRESSURE WILL SPREAD ACROSS THE GREAT LAKES ON MONDAY BRINGING DRIER COOLER WEATHER. THE REMNANTS OF TROPICAL STORM FAY WILL APPROACH THE OHIO VALLEY FROM THE SOUTH BY MIDWEEK. && .NEAR TERM /UNTIL 6 AM MONDAY MORNING/... COLD FRONT BISECTING NW FCST AREA AT 19Z...ROUGHLY RUNNING FROM JUST SOUTH OF KMNN TO JUST WEST OF KDAY SW INTO SRN INDIANA. SCT TSTMS HAVE DVLPD OVER LAST FEW HOURS INVOF THE BNDRY IN MOIST UNSTABLE CONVERGENT ZONE. TEMPS HAD WARMED INTO THE U80S AND L90S AHEAD OF THE FRNTL BNDRY. LAPS SOUNDINGS INDCG MODERATELY UNSTABLE ATMOSPHERE WITH SBCAPES AT 2000-2500 J/KG IMMEDIATELY AHEAD OF THE FRONT. SPC MESOANALYSIS SHWNG DEEP MOISTURE POOLING AND CONVERGENCE ALONG THETA-E AXIS INVOF FRNTL BNDRY. TSTMS REMAIN SUBSEVERE AS BL SHEAR VALUES HOVERING AROUND 15KTS. WHERE UPR LVL FORCING AND BL SHEAR ARE SLIGHTLY BETTER ACRS NRN OH...HAVE SEEN MORE ORGANIZED AND WIDESPREAD CONVECTION DVLP. MAJORITY OF THIS ACTIVITY IS STAYING JUST NORTH OF THE FCST AREA. EXPECT COVERAGE WILL INCREASE SOMEWHAT FURTHER SOUTHWEST ALONG THE LINE ACRS SRN INDIANA AND INTO WRN FCST AREA OVER NEXT FEW HOURS AS DYNAMICS INCREASE AHEAD OF APPCHG MID LVL S/WV. 12Z GFS/NAM/RUC ALL INDCG UPR LVL SPEED MAX DVLPG ON LEE SIDE OF APPCHG S/WV ERLY THIS EVNG...WHICH WILL LIKELY NOT ONLY INCREASE CONVECTIVE COVERAGE BUT ALSO SUSTAIN IT INTO THE EVNG HOURS AS THE FRONT SAGS SOUTHEAST SLOWLY. MODEL SOUNDINGS CONTINUE TO SHOW POTENTIAL FOR STRONGER STORMS TO PULSE CLOSE TO SVR LIMITS...AS MAX DELTA THETA-E VALUES RISE INTO THE LOW 20S THRU 00Z. HOWEVER...BIGGEST IMPACT FROM THESE STORMS WILL BE THE POTENTIAL FOR TORRENTIAL RAINFALL. ATMOSPHERE IS QUITE MOIST AHEAD OF THE FRONT EVIDENCED BY TDS CLIMBING INTO THE U60S AND PWATS BTWN 1.75 AND 2 INCHES. WITH STORM MOTIONS PROGGED AT AROUND 10KTS...STORMS WILL NOT BE QUICK MOVERS. STORMS WILL PROVIDE A BREAK FROM THE MUGGY CONDITIONS AND MORE IMPORTANTLY PRODUCE BENEFICIAL RAINS TO THOSE LUCKY ENUF TO BE UNDERNEATH THEM. FRONT WILL CONTINUE TO PASS SOUTHEAST ACRS FCST AREA TONIGHT WITH TSTMS GRADUALLY DECREASING IN COVERAGE AND INTENSITY AS UPR LVL ENERGY PASSES TO EAST OF REGION AFT MIDNIGHT. WILL MAINTAIN CHC POPS ALL NIGHT NEAR AND SOUTH OF THE OHIO RIVER...AS FRNTL BNDRY NOT LIKELY TO CLR THESE AREAS UNTIL CLOSER TO DAYBREAK. FURTHER NORTH...MUCH DRIER AIR WILL BEGIN ADVECTING INTO THE REGION. SKIES WILL BECOME MSTLY CLR ACRS NRN 1/2 FCST AREA LATE AS SFC HI BEGINS EXERTING ITS INFLUENCE. TEMPS...WARMER MET GUID WAS PREFERRED FOR LOWS TONIGHT. WHILE TEMPS WILL HOLD IN THE M/U60S ACRS SRN FCST AREA...EXPECT TEMPS TO FALL BACK TO WITHIN A FEW DEG EITHER SIDE OF 60 DEG FURTHER NORTH. && .SHORT TERM /6 AM MONDAY MORNING THROUGH TUESDAY/... CLOUDS AND POSSIBLY AN ISOLD -SHRA OR TWO WILL LINGER ACRS FAR SRN FCST AREA AS FRNTL BNDRY CONTINUE TO PUSH SOUTH. FRONT WILL DROP FURTHER SOUTH INTO KENTUCKY DURING THE DAY BEFORE DISSIPATING AS IT RUNS INTO REMNANTS OF FAY ACRS LWR MISSISSIPPI VLY AND UPR LVL STEERING CURRENTS ARE LOST. ELSEWHERE ACRS THE REGION...MONDAY SHAPING UP TO BE A SPECTACULAR DAY WITH A MUCH DRIER AND SLIGHTLY COOLER AIRMASS OVERSPREADING MUCH OF THE FCST AREA. LINGERING LO LVL MOISTURE AND PRESENCE OF ONE LAST MID LVL S/WV OVER NE OHIO MAY BE ENUF TO POP FEW/SCT CU DURING THE FIRST HALF OF THE DAY. AS DRIER AIR AND GREATER SUBSIDENCE THOUGH ADVECT INTO THE REGION DURING THE AFTN...ANY CU SHOULD QUICKLY BECOME CONFINED TO AREAS NEAR AND SOUTH OF THE OHIO RIVER IN CLOSER PROXIMITY TO WHATS LEFT OF THE FRNTL BNDRY. OUTER REACHES OF CI FROM REMNANTS OF FAY ALSO WILL LIKELY REACH INTO SRN FCST AREA FOR MUCH OF THE DAY. WILL CONTINUE WITH A PTLY SUNNY FCST NEAR AND SOUTH OF THE RIVER AS A RESULT. OTHER THAN CI FROM FAY ACRS SRN 1/3 FCST AREA MON NIGHT...MOST OF THE FCST AREA WILL BE COMPLETELY UNDER THE INFLUENCE OF SFC HI CENTERED OVER THE CNTRL GRT LKS. EXPECT MSTLY CLR SKIES AND LGT WINDS MON NIGHT. FOR TUES...WILL CONTINUE TO LEAN IN FAVOR OF THE GFS/ECMWF SOLN WHICH IS SLOWER WITH NORTHWARD PROGRESSION OF REMNANTS OF FAY TOWARDS THE OH VLY. WITH SFC HI MAKING ONLY SLOW PROGRESS INTO ERN GRT LKS ON TUES...EXPECT SKIES TO REMAIN MSTLY SUNNY INTO THE AFTN HOURS WITH MID/HI LVL CLOUDS SLOWLY INCREASING FROM THE SOUTH DURING THE MID/LATE AFTN. ANY PCPN ASSOCD WITH APPCHG SFC INV TROF FROM FAY WILL REMAIN SOUTH OF THE FCST AREA INTO TUES EVNG. TEMPS...TOOK SPLIT OF COOLER MET AND WARMER MAV GUID FOR AFTN HIGHS MON...WITH TEMPS EXPECTED IN THE U70S AND L80S. MON NIGHT HAS THE POTENTIAL TO BE REALLY COOL ACRS THE NORTH UNDER ALMOST IDEAL RADIATIONAL COOLING CONDITIONS. SOME RURAL LOCATIONS ACRS NRN 1/2 FCST AREA MAY GET CLOSE TO 50 DEG BY TUES MRNG. CLOSE TO MOS GUID FOR TEMPS ON TUES. && .LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/... HAVE AGAIN TAKEN A BLEND OF THE OPERATIONAL GFS...ECMWF AND HPC GUIDANCE FOR THE UPCOMING LONG TERM FORECAST. OPERATIONAL NAM-WRF CONTINUES TO BE THE OUTLIER IN THAT IT TAKES THE UPPER LEVEL CIRCULATION IN ASSOCIATION WITH THE REMNANTS OF FAY FARTHER WEST THAN THE OTHER MODELS AND ENSEMBLE MEANS...SO HAVE DISCARDED THIS SOLUTION. FOR TUESDAY NIGHT INTO WEDNESDAY NIGHT...UPPER LEVEL CIRCULATION IN ASSOCIATION WITH THE REMNANTS OF FAY WILL PIVOT NE FROM MISSISSIPPI TO THE MIDDLE OHIO VALLEY. BEST CHANCE FOR PCPN CONTINUES TO BE ACROSS THE ERN/SERN FCST AREA. HAVE DELAYED THE ONSET OF PCPN TUESDAY NIGHT SOME...OTHERWISE THE BEST CHANCE FOR PCPN WILL OCCUR FROM LATE WEDNESDAY AFTN INTO WEDNESDAY NIGHT. FORECAST DILEMMA CONTINUES TO BE THE EXACT TRACK OF THE UPPER LEVEL LOW AND ITS ASSOCIATED SFC TO 850 MB INVERTED TROF. THIS SCENARIO WILL LIKELY RESULT IN A TIGHT POP GRADIENT...WHICH IS TOO EARLY AT THIS STAGE TO PINPOINT EXACTLY. HOWEVER...HAVE STARTED THIS TREND BY LAYERING POPS FROM SLIGHT CHANCE ACRS THE FAR NW TO LIKELY POPS SOUTHEAST DURING THE LATE WEDNESDAY AFTN AND EVENING TIME FRAME. GIVEN THAT THIS SYSTEM WILL STILL BE TROPICAL IN NATURE...A WARM RAIN PROCESS IS EXPECTED TO DOMINATE...KEEPING THE THREAT OF THUNDER AT A MINIMUM. TEMPERATURES DURING THIS PERIOD WILL HAVE TO BE TWEAKED SOME MORE AS CONFIDENCE INCREASES IN TERMS OF CLOUD COVER AND PCPN. FOR NOW WILL FORECAST HIGHS IN THE UPPER 70S TO LOWER 80S WITH LOWS GENERALLY IN THE LOWER TO MID 60S. FOR THURSDAY AND THURSDAY NIGHT...MODELS SLOWLY EJECT THE UPPER LOW TO THE ENE IN RESPONSE TO AN UPPER LVL TROF APPROACHING FROM THE NORTHWEST. HAVE DECREASED POPS THROUGHOUT THE DAY THURSDAY... ALLOWING FOR A DRY FORECAST BY THURSDAY NIGHT. FOR FRIDAY AND FRIDAY NIGHT...AN UPPER LEVEL TROF AND ASSOCIATED COLD FRONT WILL PIVOT ACRS THE LOWER GREAT LAKES AND OHIO VALLEY REGION. WILL CONTINUE WITH 30 AND 40 POPS ON FRIDAY...DECREASING THE PCPN CHANCES OVERNIGHT AS THE FRONT MOVES SOUTHEAST OF THE REGION. FINALLY FOR THE REMAINDER OF THE EXTENDED...SATURDAY THROUGH SUNDAY...MODELS AGREE THAT SURFACE HIGH PRESSURE WILL BUILD INTO THE REGION...BRINING DRY WEATHER ALONG WITH SLIGHTLY BELOW NORMAL TEMPERATURES. && .AVIATION /19Z SUNDAY THROUGH FRIDAY/... COLD FRONT FROM LAKE ERIE INTO SOUTH CENTRAL INDIANA WILL PUSH ACROSS THE FORECAST AREA THIS AFTERNOON AND EVENING. BEST CONVERGENCE AND INSTABILITY FOCUSED ALONG THE COLD FRONT AND A SCATTERED LINE OF SHOWERS AND THUNDERSTORMS HAD DEVELOPED ALONG THE FRONT EARLY THIS AFTERNOON. WILL CONTINUE TO SEE DEVELOPMENT THIS AFTERNOON INTO EVENING. EXCEPT AT KLUK AND KCVG...WILL MENTION VCTS AND/OR TSTMS FOR A PERIOD FROM ABOUT 19Z TO 23Z AT KDAY AND 02Z AT EASTERN TAF SITES. AT KCVG AND KLUK INCLUDED ONLY CB AT THIS TIME DUE TO SLOW MOVEMENT OF FRONT. AFTER 04Z CLOUDS WILL SCATTER OUT. VSBY VFR EXCEPT MVFR AT KILN...KCVG...AND KLUK AFTER 06Z. BY 13Z MON ALL VSBY VFR. THE FRONT WILL REMAIN JUST SOUTH OF ILNS KY COUNTIES MON AND HIGH PRESSURE WILL BUILD IN FROM THE NORTH. VFR CONDITIONS WILL DOMINATE 13Z-18Z MON WITH SCT CU DEVELOPING AFTER 15Z MON. OUTLOOK...LOWER CIGS AND VSBYS IN RAIN POSSIBLE WEDNESDAY AND WEDNESDAY NIGHT. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...NONE. KY...NONE. IN...NONE. && SYNOPSIS...RYAN NEAR TERM...RYAN SHORT TERM...RYAN LONG TERM...HICKMAN AVIATION...PARKER
Hazardous weather outlook, Aug 24, 5:00 AM EDT, 13 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 500 AM EDT SUN AUG 24 2008 INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-250900- WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO- SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT- PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE-DARKE- SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON- FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY- FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON-CLERMONT-BROWN- HIGHLAND-ADAMS-PIKE-SCIOTO- 500 AM EDT SUN AUG 24 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Aug 24, 4:33 PM EDT, 2 hours 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON OH 433 PM EDT SUN AUG 24 2008 OHZ051>053-242115- CLARK OH-MIAMI OH-CHAMPAIGN OH- 433 PM EDT SUN AUG 24 2008 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN CHAMPAIGN... SOUTHEASTERN MIAMI AND NORTHWESTERN CLARK COUNTIES THROUGH 515 PM EDT... AT 431 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM LOCATED NEAR HAVEN VIEW...MOVING EAST AT 16 MPH. THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO 50 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE...HAVEN VIEW...BROWN...CHRISTIANSBURG...NEW CARLISLE...DIALTON...NORTH HAMPTON...DONNELSVILLE...THACKERY...TERRE HAUTE...LAWRENCEVILLE AND TREMONT CITY. FREQUENT CLOUD TO GROUND LIGHTNING WILL ALSO OCCUR. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER... IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. THIS STORM WILL ALSO BE CAPABLE OF PRODUCING VERY HEAVY RAIN...WHICH MAY FLOOD ROADS...DITCHES AND LOW LYING AREAS. DO NOT DRIVE INTO PLACES WHERE WATER COVERS THE ROAD AND AVOID FLOOD PRONE AREAS. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT. IF THIS STORM BECOMES STRONGER...THEN A WARNING MAY BE NEEDED. RYAN
Special weather statement, Aug 24, 5:32 PM EDT, 1 hour 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON OH 532 PM EDT SUN AUG 24 2008 OHZ071-072-242215- CLINTON OH-WARREN OH- 532 PM EDT SUN AUG 24 2008 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN WARREN AND SOUTHWESTERN CLINTON COUNTIES THROUGH 615 PM EDT... AT 530 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS LOCATED FROM LEBANON SOUTH TO NEAR MASON AND MAINEVILLE...MOVING EAST AT 14 MPH. THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO 50 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE...SOUTH LEBANON...LEBANON...GENNTOWN...MORROW...BUTLERVILLE...OREGONIA... MIDDLEBORO...CLARKSVILLE AND BLANCHESTER. MOTORISTS ALONG INTERSTATE 71 BETWEEN MILE MARKERS 24 AND 42 WILL ALSO BE AFFECTED. FREQUENT CLOUD TO GROUND LIGHTNING WILL ALSO OCCUR. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER... IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. THIS STORM WILL ALSO BE CAPABLE OF PRODUCING VERY HEAVY RAIN...WHICH MAY FLOOD ROADS...DITCHES AND LOW LYING AREAS. DO NOT DRIVE INTO PLACES WHERE WATER COVERS THE ROAD AND AVOID FLOOD PRONE AREAS. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT. IF THIS STORM BECOMES STRONGER...THEN A WARNING MAY BE NEEDED. RYAN
Special weather statement, Aug 24, 5:40 PM EDT, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON OH 540 PM EDT SUN AUG 24 2008 OHZ053-062-242230- GREENE OH-CLARK OH- 540 PM EDT SUN AUG 24 2008 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN CLARK AND GREENE COUNTIES THROUGH 630 PM EDT... AT 539 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM LOCATED NEAR OLDTOWN...MOVING EAST AT 23 MPH. THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO 50 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE... WILBERFORCE...YELLOW SPRINGS...JOHN BRYAN STATE PARK...NEW JASPER... CLIFTON...CEDARVILLE...JAMESTOWN...BELL CENTER...SELMA...ROSEMOOR... GLADSTONE AND SOUTH CHARLESTON. FREQUENT CLOUD TO GROUND LIGHTNING WILL ALSO OCCUR. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER... IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. THIS STORM WILL ALSO BE CAPABLE OF PRODUCING VERY HEAVY RAIN...WHICH MAY FLOOD ROADS...DITCHES AND LOW LYING AREAS. DO NOT DRIVE INTO PLACES WHERE WATER COVERS THE ROAD AND AVOID FLOOD PRONE AREAS. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT. IF THIS STORM BECOMES STRONGER...THEN A WARNING MAY BE NEEDED. RYAN
Local storm report, Aug 24, 6:17 PM EDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
617 PM EDT SUN AUG 24 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0528 PM TSTM WND DMG MASON 39.36N 84.31W
08/24/2008 WARREN OH LAW ENFORCEMENT
A COUPLE OF POWER POLES BLOWN OVER AND AN AWNING BLOWN
OFF A HOUSE ONTO A CAR.
&&Special weather statement, Aug 24, 6:30 PM EDT, 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON OH 630 PM EDT SUN AUG 24 2008 OHZ070-242315- BUTLER OH- 630 PM EDT SUN AUG 24 2008 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN BUTLER COUNTY THROUGH 715 PM EDT... AT 625 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM LOCATED NEAR HAMILTON...MOVING EAST AT 12 MPH. THE BUTLER COUNTY REGIONAL AIRPORT IN HAMILTON RECORDED A 51 MPH WIND GUST AT 623 PM. THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE... MAUSTOWN...BECKETT RIDGE...HUGHES...MAUD AND PISGAH. FREQUENT CLOUD TO GROUND LIGHTNING WILL ALSO OCCUR. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER... IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. THIS STORM WILL ALSO BE CAPABLE OF PRODUCING VERY HEAVY RAIN...WHICH MAY FLOOD ROADS...DITCHES AND LOW LYING AREAS. DO NOT DRIVE INTO PLACES WHERE WATER COVERS THE ROAD AND AVOID FLOOD PRONE AREAS. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT. IF THIS STORM BECOMES STRONGER...THEN A WARNING MAY BE NEEDED. RYAN
The office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 24, 6:10 PM EDT | Areal Flood Advisory | ILN | Butler, Warren | 3 hr |
Nearby
Flash Flood Warnings in Ohio, 2008Every flash flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.